Jump to content

Photo

My Derm Prescribed Me Minocycline...again.


1 reply to this topic

#1 woah44

woah44

    Junior Member

  • Members
  • Posts & Likes
    Posts: 31
    Likes: 2
About Me
  • Joined: 31-January 11

Posted 19 February 2013 - 08:53 PM

I was put on Minocycline 2 years ago for about 6 months, but had to be taken off because it was losing its effectiveness. About a week later, as you can guess, I get the biggest acne flare of my life. I then went on Accutane for 5 months and that cleared me up. However, 2 months later my skin became oily again, and my acne also came back.

 

It's been about 9 months since I've been off accutane and I recently just tried switching from doxycycline to minocycline (50mg a day). I asked my new derm (A different derm prescribed me both minocycline and accutane 2 years ago) if I would get an initial breakout, and he said no. About 5 days into minocycline, I've already had a breakout of about 9 pimples. I KNOW this isn't just some coincidence. I know this breakout will subside...but I'm terrified by my previous experience with minocycline.

 

Do you guys think that things will be different with antibiotics this time? (Since practically every derm has told me that antibiotics will be more effective after tane) I want to discontinue all antibiotic use...but they seem like my only option because my derms don't think my acne is severe enough for Accutane again... 



#2 amygims

amygims

    Junior Member

  • Members
  • Posts & Likes
    Posts: 40
    Likes: 3
About Me
  • Gender:Female
  • Interests:chemistry
  • Joined: 21-May 10

Posted 02 March 2013 - 09:37 AM

The initial flareup your experiencing wouldn't actually be caused by the minocycline. It is more that your body was depending on the doxy to keep your acne at least somewhat at bay and since you took that away, it suddenly has nothing. If the minocycline works then this flareup will go away after the mino has time to work, but it's going to take a little while. It will most likely help some, because even if you have some antibiotic resistant bacteria, these antibiotics cut down on inflammation as well as bacteria. So the anti-inflammatory part of the drug will most likely help with your acne at least somewhat even if there is antibiotic resistance present. 

There's no sure answer. All you can do is take the minocycline and see if it helps more than the doxy after 6 weeks or so. 




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users